MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filled.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during endoscopic retrograde cholangiopancreatography procedure in the common bile duct performed on (b)(6) 2019.According to the complainant, during the procedure, when attempted to deploy the advanix biliary stent, the guide catheter was broken and remained in the stent, the physician retrieved the broken guide catheter manually.The procedure was completed with this advanix biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block f10; h6: problem code 1069 captures for the reported event guide catheter broke.Block h10: product investigation analysis: a visual evaluation of the returned advanix rx delivery system revealed that the push catheter was kinked and torn at the proximal section, also the pull wire was kinked at the handle and dislodged of the catheter.Additionally, it was observed that the guide catheter was detached and it was found bent/kink.The stent was not returned for analysis.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance.Patient anatomy and customer maneuvering or handling during the use of the device can lead to kinks to along of the device.Once the push catheter, pull wire and the guide catheter are kinked, this condition can cause resistance due to friction between the components at the moment to retract the pull wire which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can tear the push catheter and cause the pull wires to get dislodge and the guide catheter detached.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8730711
Report Number3005099803-2019-03235
Device Sequence Number2572411
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2021
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0023434879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;